Winter Storm, Pikes Peak Above 11000 Ft
- When
- March 25, 6:00 PM MST to March 26, 9:00 PM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
A strong weather system produced 6 to 8 inches of snow across northern El Paso County into portions of Colorado Springs and Fountain, and around Beulah (Pueblo County) and La Veta (Huerfano County). Nine to 12 inches of snow graced Monument, Manitou Springs, Colorado Springs, and Security (El Paso County), portions of Pueblo and Rye (Pueblo County), and on and near the Spanish Peaks (Huerfano…
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A strong weather system produced 6 to 8 inches of snow across northern El Paso County into portions of Colorado Springs and Fountain, and around Beulah (Pueblo County) and La Veta (Huerfano County). Nine to 12 inches of snow graced Monument, Manitou Springs, Colorado Springs, and Security (El Paso County), portions of Pueblo and Rye (Pueblo County), and on and near the Spanish Peaks (Huerfano County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 25, 2:10 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT FRI MAR 25 2016 .UPDATE... ISSUED AT 310 PM MDT FRI MAR 25 2016 UPDATED FORECAST FOR LATEST OBS AND TO EXTEND CENTRAL MTN ADVISORY THROUGH 00Z TOMORROW. ROSE && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 307 PM MDT FRI MAR 25 2016 ...SPRING SNOW TO START THE WEEKEND... FORECAST AND HIGHLIGHTS ARE ON TRACK THIS AFTERNOON. SCT SHOWERS NOW DEVELOPING OVER THE PIKES PEAK REGION AND I-25 CORRIDOR AS A COLD FRONT HAS MOVED THROUGH THE PLAINS...WITH E WINDS GUSTING TO 30 KTS. DEW POINTS RISING AS TEMPS STEADILY DROP THIS AFTERNOON. THIS SHOULD ENSURE A FAIRLY QUICK TRANSITION TO SNOW OVER EL PASO COUNTY...AND PRECIP SHOULD ALSO CHANGE TO SNOW FOR THE SERN ZONES THIS EVE. FOR SPECIFIC SNOW AMOUNTS...SEE THE VARIOUS WINTER WX ADVISORIES AND WARNINGS SOON TO BE IN EFFECT...BUT IN GENERAL THE LOWER ELEVATIONS WILL SEE 4 TO 8 INCHES...AND HIGHER ELEVATIONS 8 TO 16. SOME HIGHER AMOUNTS POSSIBLE OVER THE ERN SLOPES OF THE RAMPARTS...WETS...AND SRN SANGRES. ERN PLAINS STILL LOOK LIKE THEY WILL ONLY SEE LIGHT ACCUMS IF ANY. PRECIP WILL WIND DOWN FROM N TO S ON SATURDAY. ROSE .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 307 PM MDT FRI MAR 25 2016 LATE SATURDAY NIGHT THE UPPER TROF WL MOVE OUT OF CO TO THE SOUTH AND EAST. IN THE EVENING HOURS IT LOOKS LIKE THERE WL STILL BE SNOW ALONG THE CONTDVD...THE SOUTHEAST MOUNTAINS...PORTIONS OF THE SAN LUIS VALLEY...AND THE SOUTHEAST PLAINS GENERALLY SOUTH OF HIGHWAY 50. THEN BY MIDNIGHT THERE MAY BE SOME LINGERING LIGHT SNOW SHOWERS ALONG THE CONTDVD AND OVER THE SOUTHERN SANGRES AND IN COUNTIES NEAR THE SOUTHERN CO BORDER. AS THE UPR TROF MOVES OUT OF THE STATE BY SUN MORNING...IT LOOKS LIKE ALL AREAS SHOULD SEE PCPN END. SUN AND SUN NIGHT AN UPR RIDGE WL BE BUILDING OVER THE STATE...WITH DRY WEATHER EXPECTED AND WARMER TEMPS. ON MON THE UPR RIDGE WL SHIFT EASTWARD AS AN UPR TROF MOVES FROM THE PACIFIC NW AND INTO THE GREAT BASIN MON NIGHT. THE FIRST HALF OF MON LOOKS DRY BUT IN THE AFTERNOON THERE WILL PROBABLY BE SOME SHOWERS ALONG THE CONTDVD AS THE UPR TROF GETS A LITTLE CLOSER. A CONCERN FOR MONDAY IS THE POTENTIAL FOR HIGH FIRE DANGER. THE WINDS ACRS MUCH OF THE AREA ARE EXPECTED TO INCREASE MON AFTERNOON AND WL PROBABLY BE GUSTY. THE SOUTHEAST PLAINS COULD SEE GUSTS AND RH VALUES FALLING CLOSE TO CRITICAL VALUES. BOTH THE GFS AND ECMWF SHOW A CLOSED LOW SITTING OVER NV BY 12Z TUE WITH SNOW ALONG THE CONTDVD INCREASING MON NIGHT AND CONTINUING THRU TUE AS THE UPR LOW SLOWLY MOVES EAST. AT THIS TIME THE GFS SHOWS THE UPR LOW MOVING INTO WRN WY BY 00Z WED...WHILE THE ECMWF IS SHOWS IT OVER THE NRN PORTION OF THE NV AND UT BORDER. EITHER WAY IT LOOKS LIKE PCPN WL MAINLY BE CONFINED TO THE MTN AND HIGH VALLEY AREAS ON TUE...WITH THE LOWER ELEVATIONS OF ERN CO REMAINING DRY. TUE LOOKS LIKE A BETTER CHANCE FOR HIGH FIRE DANGER AS WINDS ARE EXPECTED TO BE GUSTY AND RH VALUES WL LIKELY GO BELOW 15 PERCENT OVR MUCH OF THE SERN PLAINS. VERY WARM TEMPS ARE EXPECTED OVR MOST OF THE SERN PLAINS AS WELL. THE MODELS CONTINUE TO DIVERGE FROM ONE ANOTHER TUE NIGHT AND WED. WED MORNING THE GFS SHOWS THE UPR LOW OVR WRN SD WITH THE TRAILING UPR TROF OVR CO...WHILE THE ECMWF HAS THE UPR LOW CENTERED OVR UT. FOR WED THRU FRI BOTH MODELS HAVE GENERAL TROFINESS OVR THE CENTRAL AND WRN US...AND CHANCES FOR PCPN AND THE TIMING OF ANY PCPN IS TOO DIFFICULT TO PIN DOWN AT THIS TIME WITH ALL THE UNCERTAINTY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 307 PM MDT FRI MAR 25 2016 GUSTY E-NE WINDS OVER THE PLAINS WILL RELAX SLIGHTLY THIS EVENING. FORECAST FOR THE TERMINALS LOOKS ON TRACK WITH AN EXTENDED PERIOD OF IFR TO LIFR POSSIBLE AT KCOS AND KPUB TONIGHT THROUGH SAT MORNING...FOLLOWED BY GRADUAL IMPROVEMENT FROM N TO S SAT AFTERNOON AND EVENING. INITIAL FOCUS THROUGH THIS EVE WILL BE OVER THE PIKES PEAK REGION...SHIFTING TO THE ERN MTS AND SRN I-25 CORRIDOR ON SATURDAY. KALS SHOULD REMAIN GENERALLY VFR...BUT COULD SEE A PERIOD OF MVFR-IFR...ESPECIALLY SAT AFTERNOON. SN ACCUMS FOR THE TERMINALS SHOULD BE IN THE 1-4 INCH RANGE...BUT COULD GO HIGHER IF STRONGER BANDS OF SNOW PERSIST OVER ONE AREA. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT SATURDAY NIGHT FOR COZ072>075-079-080-087-088-094. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY FOR COZ078-083-085-086. WINTER WEATHER ADVISORY UNTIL 6 PM MDT SATURDAY FOR COZ058-060. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY FOR COZ061-065>068. WINTER WEATHER ADVISORY UNTIL 6 PM MDT SATURDAY FOR COZ081-084. WINTER STORM WARNING UNTIL 6 PM MDT SATURDAY FOR COZ082. && UPDATE...ROSE SHORT TERM...ROSE LONG TERM...28 AVIATION...ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 156 PM MDT FRI MAR 25 2016 COZ058>089-093>099-262000- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 156 PM MDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL CONTINUE THROUGH TONIGHT ALONG THE CONTINENTAL DIVIDE...WITH 4 TO 8 INCHES POSSIBLE NORTH OF MONARCH PASS BY SATURDAY MORNING...AND 2 TO 4 INCHES SOUTH OF THE PASS. 3 TO 7 INCHES OF SNOW COULD FALL OVER THE PIKES PEAK AREA MOUNTAINS BY SATURDAY MORNING. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE OVER THE REMAINING MOUNTAIN AREAS. ACROSS THE LOWER ELEVATIONS...EL PASO COUNTY HAS THE BEST POTENTIAL FOR SNOW SNOWFALL. SNOW AMOUNTS WILL GENERALLY VARY FROM NORTH TO SOUTH OVER EL PASO COUNTY...WITH THE NORTHERN AREAS SEEING THE HIGHEST AMOUNTS AND THE FAR SOUTHERN AREAS PROBABLY SEEING ONLY A LITTLE ACCUMULATION. THE REMAINING LOWER ELEVATIONS OF SOUTHEAST COLORADO COULD SEE SOME SNOW SHOWERS TONIGHT THAT WILL BRING JUST LIGHT ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL IMPACT THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHERN COLORADO ON SATURDAY WITH THE HEAVIEST ACCUMULATIONS MOST LIKELY TO IMPACT THE NORTHEAST UPSLOPE FAVORED REGIONS OF THE WET MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS...AND THE SOUTHERN I-25 CORRIDOR REGION FROM COLORADO CITY TO RATON PASS. SNOWFALL AMOUNTS OF 8 INCHES TO OVER A FOOT WILL BE POSSIBLE FOR THE MOUNTAIN AREAS...TO AROUND 6 INCHES OR MORE FOR THE LOWER ELEVATIONS. FOR THE I-25 CORRIDOR ALONG AND NORTH OF HIGHWAY 50...SNOWFALL TOTALS DURING THE DAY SATURDAY ARE LIKELY TO RANGE FROM 2 TO 3 INCHES. FOR LOCATIONS SOUTH OF HIGHWAY 50 ALONG THE I-25 CORRIDOR...GENERALLY 4 TO 9 INCHES OF SNOW CAN BE EXPECTED SATURDAY THROUGH SATURDAY EVENING...BUT LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY CLOSE TO THE MOUNTAINS. THE HIGH ELEVATIONS OF THE SANGRE DE CRISTO AND WET MOUNTAINS COULD SEE 10 TO 18 INCHES. THE SOUTHWEST AND CENTRAL MOUNTAINS SHOULD SEE STORM TOTALS IN THE 5 TO 10 INCH RANGE...WITH LOCALLY UP TO A FOOT ACROSS THE HIGHER PEAKS. THE INTERIOR VALLEYS COULD SEE ANYWHERE FROM 1 TO 3 INCHES...WITH 4 TO 7 INCHES FOR THE WET MOUNTAIN VALLEY. THE SOUTHEAST PLAINS WILL SEE A RAIN AND SNOW MIX WITH A CHANGE OVER TO SNOW SATURDAY AFTERNOON AND EVENING...BUT ACCUMULATIONS OF UP TO AN INCH OR TWO SHOULD STAY LIMITED TO GRASSY SURFACES. ANOTHER STORM SYSTEM WILL SPREAD SNOW INTO THE CONTINENTAL DIVIDE EARLY NEXT WEEK...WITH A COLD FRONT AND A SLIGHT CHANCE FOR RAIN AND SNOW SPREADING INTO THE SOUTHEAST MOUNTAINS AND PLAINS FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THROUGH TONIGHT IN AND NEAR THE MOUNTAINS. 28/28
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT FRI MAR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM SNOW 2 N BLACK FOREST 39.05N 104.70W
03/25/2016 M1.5 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT FRI MAR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM SNOW 2 NNE FALCON 38.96N 104.61W
03/25/2016 M1.0 INCH EL PASO CO TRAINED SPOTTER
OVER THE PAST 2 HOURS
&&
NWS PUEBLO CO
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT FRI MAR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM SNOW 6 SSW BLACK FOREST 38.94N 104.76W
03/25/2016 M1.0 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMThe national radar mosaic for the moment the first event began.
9 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625916, 625909, 625911, 625912, 625913, 625914, 625915, 625917, 625918.